Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this heat advisory at Jun 21, 2021, 3:15 AM CDT for 11 counties in Texas. It took effect at Jun 21, 2021, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2021, 3:15 AM CDT (08:15 UTC)
- In effect from
- Jun 21, 2021, 1:00 PM CDT
- Expired
- Jun 21, 2021, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Calhoun County, TX, Goliad County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 55 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3029 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted.
876 WWUS74 KCRP 210815 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 315 AM CDT Mon Jun 21 2021 TXZ243-220000- /O.EXA.KCRP.EH.W.0001.210621T1800Z-210622T0000Z/ Inland Nueces- Including the cities of Robstown, Tuloso, and Bishop 315 AM CDT Mon Jun 21 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 115 expected. * WHERE...Inland Nueces County. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ229>231-239>242-220000- /O.CON.KCRP.EH.W.0001.210621T1800Z-210622T0000Z/ La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells-Inland Kleberg- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, and Riviera 315 AM CDT Mon Jun 21 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 115 expected. * WHERE...Live Oak, Webb, La Salle, Inland Kleberg, Duval, Jim Wells and McMullen Counties. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ232>234-244-246-247-342>344-346-220000- /O.NEW.KCRP.HT.Y.0004.210621T1800Z-210622T0000Z/ Bee-Goliad-Victoria-Inland San Patricio-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Coastal Refugio- Including the cities of Beeville, Goliad, Victoria, Sinton, Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, and Austwell 315 AM CDT Mon Jun 21 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 111 expected. * WHERE...Bee, Goliad, Victoria, Inland San Patricio, Inland Refugio, Inland Calhoun, Coastal Kleberg, Coastal Nueces, Coastal San Patricio and Coastal Refugio Counties. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TE
1 follow-up statement
782 WWUS74 KCRP 211936 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 236 PM CDT Mon Jun 21 2021 TXZ229>231-220000- /O.CAN.KCRP.EH.W.0001.000000T0000Z-210622T0000Z/ /O.EXA.KCRP.HT.Y.0004.000000T0000Z-210622T0000Z/ La Salle-McMullen-Live Oak- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, and Three Rivers 236 PM CDT Mon Jun 21 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IS CANCELLED... * WHAT...Heat index values up to 111 expected. * WHERE...La Salle, McMullen and Live Oak Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ239>243-220000- /O.CON.KCRP.EH.W.0001.000000T0000Z-210622T0000Z/ Webb-Duval-Jim Wells-Inland Kleberg-Inland Nueces- Including the cities of Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, and Bishop 236 PM CDT Mon Jun 21 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 116 expected. * WHERE...Live Oak, Webb, La Salle, Inland Kleberg, Duval, Jim Wells and McMullen Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ232>234-244-246-247-342>344-346-220000- /O.CON.KCRP.HT.Y.0004.000000T0000Z-210622T0000Z/ Bee-Goliad-Victoria-Inland San Patricio-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Coastal Refugio- Including the cities of Beeville, Goliad, Victoria, Sinton, Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, and Austwell 236 PM CDT Mon Jun 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 111 expected. * WHERE...Bee, Goliad, Victoria, Inland San Patricio, Inland Refugio, Inland Calhoun, Coastal Kleberg, Coastal Nueces, Coastal San Patricio and Coastal Refugio Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TMT
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this heat advisory went out at Jun 21, 12:30 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 21, 12:30 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1230 AM CDT Mon Jun 21 2021
.AVIATION...
A mix of VFR and MVFR conditions are expected overnight. The areas
that are expected to have more prevalent MVFR conditions will be
from ALI to VCT due to stratus and patchy fog. A few showers will
also be possible across the VCT and CRP TAF sites overnight. VFR
conditions will resume area wide by mid morning Monday and will
continue through Mon afternoon and into the evening hours, before
MVFR conditions redevelop. The chance for thunderstorms will
increase Mon evening across northern portions of S TX affecting
COT and VCT TAF sites. Chances will continue to increase and
spread south overnight Mon into Tue morning.
&&
.PREV DISCUSSION... /Issued 632 PM CDT Sun Jun 20 2021/
DISCUSSION...Updated aviation discussion for the 00z TAF cycle.
AVIATION...
VFR conditions will become MVFR overnight, especially east where
MVFR cigs could develop as early as this evening. Expect a return
to VFR conditions from west to east Monday morning, with clouds
scattering out completely by afternoon. Southeast surface winds
will continue through the period, becoming gusty in places again
toward the end of the period.
PREV DISCUSSION... /Issued 348 PM CDT Sun Jun 20 2021/
SHORT TERM (Tonight through Monday Night)...
A weak mid level vorticity maximum/trough axis moving into the
Coastal Bend at this time will into the coastal waters tonight.
High moisture and good instability will linger along the coast
into the coastal waters with precipitable water values over 2
inches. Expect most of the activity will be over the waters but
will keep chance PoPs over the coastal plains. Breezy conditions
will linger into the early evening. With cloud cover and winds
staying up, will be a very muggy night with lows in the upper
70s to lower 80s.
The short wave trough will move east of the area with only a
lingering PoPs along the coast for possible sea breeze activity.
Emphasis of forecast for tomorrow will be the excessive heat.
Dewpoints will remain high through the day from the mid 70s
Brush Country to around 80 along the coast. Subsidence in the
wake of the trough will lead to hot temperatures especially
west. Upgraded the Excessive Heat Watch to Warning and expanded
it to include Duval, Jim Wells, and western Kleberg Counties.
The rest of the region will be at Heat Advisory levels with
maximum heat index values from 110 to 114 degrees.
Short wave trough moving out of the central plains into the
lower Mississippi Valley to south Texas late Monday night will
send a frontal boundary through south central Texas. Expect
convection will develop over the Hill Country Monday evening
that will move south into the Brush Country overnight, while
activity along the upper Texas coast builds back into the
Mid-Coast region late as well. With the amount of instability
in place, some of these storms could produce strong wind gusts.
LONG TERM (Tuesday through Sunday)...
Models are in fairly good agreement that a mid/upr level trough and
associated weak frontal boundary will settle into South Texas
Tuesday morning. This system will result in a good chance of
showers/storms early as it taps a moist (PWATs 2.3") and unstable
environment (CAPEs 1500-2000 J/KG). Expect some stabilization in the
wake of this precip with ridging aloft, however models hint at
isolated sea breeze convection in the afternoon as the boundary
moves back inland from the coast. Temperatures will be considerably
lower Tuesday -vs- Monday with a 5-10 degree temperature change. A
mid/upr level ridge builds over the region on Wednesday. However
enough moisture will be present with little cap for a few sea breeze
showers. Dry and hot conditions are expected Thurday/Friday with the
ridge persisting aloft and strengthening CAP. EC/ensemble guidance
shows the ridge breaking down Friday Night/Saturday as a trough
advances through the plains. Will carry a slight chance of showers
on Saturday with a chance on Sunday given the potential for another
weak front to move into the area. Heat Indices will range from
105- 109 for much of the week after Tuesday. P_ETSS guidance
continues to show the potential for minor coastal flooding from
Tuesday Night through Thursday as we approach the next
astronomical high tide cycle.
MARINE...
Moderate to strong onshore flow will continue over the coastal
waters occur tonight through early Monday morning as surface low
pressure deepens over southwest Texas. SCA is in effect until 03Z
Monday for the southern bays, 12Z Mon for the near shore waters,
and 15Z Mon for the offshore waters. The combination of a weak
upper level disturbance and copious moisture will contribute to
isolated to scattered showers and thunderstorms tonight through
Monday. The onshore flow will become weak to moderate Monday night
as frontal boundary moves into south-central Texas. Scattered
showers and storms are expected late Monday night.
A weak frontal boundary will drift into South Texas Tuesday morning
leading to a weak onshore winds. The onshore flow becomes moderate
to strong by the end of the week as low pressure strengthens in the
Southern Plains. Scattered thunderstorms will be possible Tuesday
with isolated showers and thunderstorms Tuesday night and Wednesday.
Isolated showers will be possible again by the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 82 94 78 90 78 / 30 20 40 60 20
Victoria 79 93 76 90 76 / 30 20 60 60 10
Laredo 81 107 78 95 78 / 10 10 40 40 20
Alice 79 98 77 93 75 / 20 10 30 60 20
Rockport 82 91 80 91 79 / 40 30 50 60 20
Cotulla 79 104 76 94 77 / 10 10 40 30 10
Kingsville 81 95 78 91 76 / 20 10 30 50 20
Navy Corpus 83 92 81 90 81 / 30 20 40 60 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Excessive Heat Warning from 1 PM to 7 PM CDT Monday For the
following zones: Duval...Inland Kleberg...Jim Wells...La
Salle...Live Oak...McMullen...Webb.
GM...Small Craft Advisory until 10 AM CDT Monday For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
Small Craft Advisory until 4 AM CDT Monday For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas.
Small Craft Advisory until 7 AM CDT Monday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM.
&&
TE/81...AVIATIONHazardous weather outlook, Jun 20, 3:28 PM CDT, 11 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 328 PM CDT Sun Jun 20 2021 TXZ229>234-239>247-342>347-442-443-447-211200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 328 PM CDT Sun Jun 20 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Maximum Heat Index values 105 to 109 degrees this afternoon. Isolated to scattered thunderstorms tonight over the Coastal Plains. .DAYS TWO THROUGH SEVEN...Monday through Saturday Expect isolated thunderstorms over the Coastal Bend Monday, becoming scattered areawide Monday night and scattered to numerous areawide Tuesday. Isolated thunderstorms expected Wednesday through the weekend for eastern portions of South Texas. Excessive Heat Warning is in effect for the Brush Country and portions of the inland Coastal Bend Monday afternoon with maximum heat index values from 115 to 119 degrees. Heat Advisory conditions are likely across the rest of south Texas Monday afternoon with maximum Heat index values of 110 to 114 degrees. Heat index values of 105 to 109 degrees expected Wednesday through Friday. There is a moderate rip current risk Monday. Minor coastal flooding may be possible during times of high tide for Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-211200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 328 PM CDT Sun Jun 20 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Small Craft Advisory is in effect through tonight for the Gulf waters of the Middle Texas coast and until 10 PM for the bays south of Port Aransas. Scattered thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated to scattered thunderstorms are expected Monday becoming scattered to numerous late Monday night into Tuesday. Isolated thunderstorms expected Wednesday through the weekend. Small Craft Advisory conditions will continue into early Monday morning over the offshore waters. TMT
In the hours before
Special weather statement, Jun 21, 1:06 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
106 AM CDT Mon Jun 21 2021
TXZ347-447-210645-
Coastal Calhoun-Calhoun Islands-
106 AM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CALHOUN COUNTY...
At 106 AM CDT, a strong thunderstorm was located over Matagorda
Island State Park, or near Port Oconnor, moving north at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Port Oconnor, Alamo Beach, Matagorda Island State Park, Indianola and
Magnolia Beach.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2850 9646 2835 9634 2829 9635 2827 9652
2847 9656 2848 9656 2860 9661 2858 9658
2861 9656 2856 9653 2861 9651 2864 9646
2856 9652 2855 9652 2860 9644 2864 9645
2862 9637 2865 9632
TIME...MOT...LOC 0606Z 172DEG 15KT 2836 9643
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:01 PM CDT | Small Craft Advisory | CRP | 9 hr | |
| Jun 21, 12:57 AM CDT | Special Marine Warning | CRP | 48 min | |
| Jun 21, 1:06 AM CDT | Special Weather Statement | CRP | Calhoun | 39 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.